What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 20, 6:53 PM EST, 47 minutes earlier.
Area forecast discussion, Aug 20, 6:53 PM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
753 PM EDT Wed Aug 20 2025
...New 00Z Aviation Discussion...
.SHORT TERM...
(This afternoon through Thursday)
Issued at 253 PM EDT Wed Aug 20 2025
Key Messages:
- Afternoon and evening precip chances continue through the weekend.
- No direct wind or rain impacts from Hurricane Erin are
expected across north/central Georgia.
Isolated to scattered showers and thunderstorms are popping up across
the area this afternoon mainly across central GA. There is also a
weak frontal boundary moving south out of TN with showers and
thunderstorms popping up along it. These storms should move into N
GA over the next hour or so. This boundary along with the upper to
mid level ridge is blocking hurricane Erin and forcing it to move NE
away from the eastern seaboard through the end of the week. This
boundary is expected to move into N GA this evening and stall across
Central GA and stay there through the weekend. This boundary will
bring deep layer moisture and some instability with it acting as a
catalyst for diurnally driven convection. SBCAPE values are forecast
to range from 1000-2000 J/kg with PWATS in the 1.75" to 2" range
this afternoon and Thu afternoon. Combine this with peak heating
hours (Temps in the 80s and 90s) and you have a good environment for
strong to severe storms across the area. Expecting frequent
lightning strikes, periods of heavy rain and gusty winds Today and
Thursday.
Temps will be near seasonal norms with highs in the lower to middle
90s and 80s in the NE GA mountains. Low temps Tonight and Thu night
will be in the mid 60s to lower 70s across the CWA.
As for Hurricane Erin, it is currently positioned about 450 miles
east of Sapelo Island along the GA coast. It is still expected to
move N/NE tonight turning away from the eastern U.S coast. As far
as impacts go, GA is only expecting to see some high surf and
rip currents along the GA coast.
01
&&
.LONG TERM...
(Friday morning through next Tuesday)
Issued at 253 PM EDT Wed Aug 20 2025
Key Messages:
- Elevated thunderstorm chances are expected in north and
central Georgia Friday and Saturday.
- Mild temperatures and unusually low humidity for August will
move into Georgia next week.
Friday & the Weekend:
The conclusion of the workweek and weekend will be defined declining
temperatures, rising rain chances and humidity. Tropical moisture
should remain in place across Georgia through Sunday, with both the
GEFS and EPS favoring precipitable water values between 1.8 and 2.2
inches. Meanwhile a weak upper level trough and lingering frontal
boundary should be in place across the Southeast. These features
should provide the combined surface and upper level support required
for elevated precipitation chances (50-80%). As is typical of the
summer months, diurnal heating will have a significant impact on the
timing of the highest rain chances. Look for them to peak each day
between 2 PM and 10 PM. A few showers and isolated storms could
occur outside this time window, though the potential is lower (10 to
30%). While thunderstorms will occur over the weekend a lack of
appreciable wind shear (< 15 kt) and poor mid level lapse rates (700-
500 mb of 5.5 C/km or less) should keep severe weather in check.
Precipitation loading, induced by high PW values and an atmosphere
saturated to well above 500 mb could lead to localized wet
microbursts, with wind gusts in the 40 to 50 mph range. The threat
for this will be highest between 2 PM and 10 PM each day. Slow storm
motions combined with peak hourly rainfall rates in the 2 to 3 inch
range will also allow for an isolated flooding threat especially on
Friday and Saturday.
As noted above, temperatures will trend down some over the weekend.
The coolest weather should be felt on Saturday when cloud cover,
rainfall, and the recent frontal passage are forecast to align the
best. Expect afternoon high temperatures in the lower 80s. If cloud
cover doen't materialize as forecast temperatures could spike into
the upper 80s. For Friday and Saturday high temperatures in the 84
to 89 degree range are favored. The humidity will remain entrenched
this weekend due to surface dewpoints in the 70s.
Mild with Less Humidity Next Week:
The big story for next week will be the shift towards drier weather
and less humidity. This change will be driven by a strong upper
level trough over the Great Lakes and Eastern Canada that will
intensify over the weekend and force a cold front through Georgia
Sunday night. Northwest flow behind the front will advect a mild and
dry continental airmass into the state, sending humidity levels
tumbling. Surface dewpoints in the 50s are favored by the ensemble
guidance in north Georgia Monday, Tuesday and Wednesday. Toss in
high temperatures in the lower 80s and upper 70s we should see
several very nice days by August standards. Forecaster confidence in
this cooling trends is high, while confidence in the degree of
cooling and drying is moderate. The current forecast temperatures
spread could shift by plus or minus 5 degrees based on the amount of
spread in the EPS and GEFS guidance. The combination of cooler
temperatures, less humidity and not rainfall should make next
Monday, Tuesday and Wednesday excellent for outdoor activities or
firing up the grill.
Albright
&&
.AVIATION...
(00Z TAFS)
Issued at 744 PM EDT Wed Aug 20 2025
Scattered thunderstorms should stick around through the next
couple of hours before diminishing overnight. Not expecting low
clouds tomorrow at this time but there does remain a low chance
for MVFR during the early morning hours. Tomorrow expecting storms
again during the afternoon and evening (20-24z best timing). Winds
should remain out of the NW before switching to the E tomorrow
evening but overall winds should be light.
//ATL Confidence...00Z Update...
Medium to high confidence on all elements.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 91 70 83 / 30 40 50 60
Atlanta 72 91 73 85 / 20 40 40 60
Blairsville 66 84 66 80 / 30 40 30 60
Cartersville 70 92 70 87 / 20 30 20 40
Columbus 73 93 73 88 / 20 50 30 70
Gainesville 71 90 70 83 / 30 40 40 60
Macon 72 93 73 88 / 10 50 50 70
Rome 71 91 70 88 / 30 20 10 40
Peachtree City 71 92 71 86 / 20 50 40 60
Vidalia 73 94 73 89 / 0 60 40 80
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...01
LONG TERM....Albright
AVIATION...Hernandez
Hazardous weather outlook, Aug 20, 1:11 PM EST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
211 PM EDT Wed Aug 20 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
211 PM EDT Wed Aug 20 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected across north and central
Georgia through 11 PM tonight. A few storms may become strong to
severe in northwest Georgia, with wind gusts in the 40 to 50 mph
range being the main potential hazard. Isolated rainfall amounts
near 2 inches could also occur.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Scattered thunderstorms will continue in Georgia through Sunday,
with the most activity expected between 2 PM and 10 PM each day.
The severe weather risk remains low, but an isolated flooding
threat could develop Friday or Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 20, 4:29 PM EST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT Wed Aug 20 2025
GAZ011-019-202215-
Chattooga GA-Floyd GA-
529 PM EDT Wed Aug 20 2025
...A strong thunderstorm will impact portions of west central Floyd
and Chattooga Counties through 615 PM EDT...
At 528 PM EDT, a strong thunderstorm was over Menlo, or near
Summerville, moving south at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Summerville, Trion, Lyerly, Menlo, Coosa, Cloudland, Berryton,
Chattoogaville, James H. Floyd State Park, and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3455 8528 3422 8531 3423 8545 3424 8545
3458 8552
TIME...MOT...LOC 2128Z 010DEG 20KT 3450 8545
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 20, 5:20 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
620 PM EDT Wed Aug 20 2025
GAZ021-022-033-202245-
North Fulton GA-Cherokee GA-Forsyth GA-
620 PM EDT Wed Aug 20 2025
...A strong thunderstorm will impact portions of northeastern
Cherokee, northwestern Forsyth and northeastern Fulton Counties
through 645 PM EDT...
At 620 PM EDT, a strong thunderstorm was over Hightower, or 9 miles
northwest of Cumming, moving south at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ball Ground, Free Home, Hickory Flat, Drew, Union Hill, Holbrook,
Lathemtown, Ducktown, Reavis Mountain, Hightower, and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3435 8426 3433 8426 3434 8421 3432 8417
3413 8418 3417 8446 3438 8434
TIME...MOT...LOC 2220Z 012DEG 13KT 3429 8426
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 20, 5:51 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
651 PM EDT Wed Aug 20 2025
GAZ022-033-034-202315-
North Fulton GA-Forsyth GA-Gwinnett GA-
651 PM EDT Wed Aug 20 2025
...A strong thunderstorm will impact portions of southwestern
Forsyth, northwestern Gwinnett and northeastern Fulton Counties
through 715 PM EDT...
At 651 PM EDT, a strong thunderstorm was over Brookwood, or near
Cumming, moving south at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cumming, Peachtree Corners, Sandy Springs, Roswell, Johns Creek,
Alpharetta, Duluth, Sugar Hill, Suwanee, Norcross, Berkeley Lake,
Drew, Buford Dam-Lake Lanier Parks, and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3416 8404 3391 8418 3395 8427 3396 8427
3396 8430 3400 8439 3400 8440 3422 8422
TIME...MOT...LOC 2251Z 017DEG 16KT 3412 8416
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 20, 6:03 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
703 PM EDT Wed Aug 20 2025
GAZ033-044-045-202330-
North Fulton GA-DeKalb GA-South Fulton GA-
703 PM EDT Wed Aug 20 2025
...A strong thunderstorm will impact portions of southwestern DeKalb
and southeastern Fulton Counties through 730 PM EDT...
At 703 PM EDT, a strong thunderstorm was over Lakewood Park, or near
Atlanta. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Atlanta, East Point, Hapeville, Grant Park-Zoo Atlanta,
Candler-Mcafee, Lakewood Park, Turner Field, Gresham Park, Kirkwood,
and Panthersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3376 8433 3365 8426 3365 8441 3372 8445
TIME...MOT...LOC 2303Z 323DEG 2KT 3370 8436
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 20, 6:33 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Wed Aug 20 2025
GAZ021-032-033-210000-
North Fulton GA-Cobb GA-Cherokee GA-
733 PM EDT Wed Aug 20 2025
...A strong thunderstorm will impact portions of southwestern
Cherokee, northeastern Cobb and northern Fulton Counties through 800
PM EDT...
At 733 PM EDT, a strong thunderstorm was over Holly Springs, or near
Mountain Park, moving south at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Canton, Mountain Park, Roswell, Woodstock, Holly Springs, Little
River Landing, Hickory Flat, Lebanon, Sweat Mountain, Hobgood Park,
and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3420 8461 3423 8441 3410 8434 3400 8446
3408 8459
TIME...MOT...LOC 2333Z 349DEG 9KT 3415 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 20, 7:06 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
806 PM EDT Wed Aug 20 2025
GAZ032-033-044-210045-
North Fulton GA-Cobb GA-South Fulton GA-
806 PM EDT Wed Aug 20 2025
...A strong thunderstorm will impact portions of southeastern Cobb
and south central Fulton Counties through 845 PM EDT...
At 806 PM EDT, a strong thunderstorm was over Bankhead, or near
Atlanta, moving south at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, City of South Fulton, Smyrna, East Point, College Park,
Hapeville, Grant Park-Zoo Atlanta, Midtown, West End, Sweet Auburn,
Turner Field, Piedmont Park, Bankhead, Six Flags Over Georgia,
Cascade Heights, Lakewood Park, Bolton, Sandtown, Atlantic Station,
and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3384 8455 3385 8437 3365 8435 3365 8446
3364 8459
TIME...MOT...LOC 0006Z 358DEG 10KT 3378 8447
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH